MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Model Number BF-UC180F
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of our investigation, the ess discussed the finding with the facility¿s rt lead and recommended an in service with him on reprocessing and scope handling which would also include extend soaking instructions.While onsite the ess completed the reprocessing in-service and reviewed proper extended soaking, and explained this should be performed on the ebus scope prior to the recommended reprocessing steps.The ess also explained how there was a high potential for bio burden on the this ebus scope.The subject device was not returned to the service center for evaluation.An investigation is ongoing to obtain additional information regarding the reported event.If additional information is received this report will be supplemented accordingly.
 
Event or Problem Description
The endoscopy support specialist (ess) reported that during an onsite in-service a complete tour of the procedure room, reprocessing area and storage cabinets was completed with facility¿s endoscopy and respiratory therapy (rt) staff.The ess observed that an ebus scope had been improperly reprocessed and noted a piece of a balloon and a dried substance on the s-body (distal tip) of the device.There was no patient involvement reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 5 years since the subject device was manufactured.Based on the results of the investigation, the cause incorrect reprocessing was likely due to user error.The following information is stated in the instructions for use which may have prevented the event: " chapter 6 compatible reprocessing methods and chemical agents.6.4 disinfectant solution: if disinfectant solution is reused, routinely check its efficacy according to the manufacturer¿s recommendations.Chapter 7 cleaning, disinfection, and sterilization procedures.7.5 manual cleaning: presoak for excessive bleeding and/or delayed reprocessing.Caution.Follow the steps below only in case of excessive bleeding and/or delayed reprocessing: unnecessary immersions should be avoided.Consecutive extended immersions may damage the endoscope.7.Soak the endoscope for 1 hour at the temperature and concentration recommended by the detergent manufacturer." olympus will continue to monitor field performance for this device.

Brand Name
EVIS EXERA II ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Common Device Name
ULTRASONIC BRONCHOFIBERVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key12481744
Report Number8010047-2021-11837
Device Sequence Number17096859
Product Code PSV
UDI-Device Identifier04953170355608
UDI-Public04953170355608
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K070983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 02/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBF-UC180F
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/24/2021
Supplement Date Received by Manufacturer01/20/2022
Initial Report FDA Received Date09/16/2021
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/29/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown